When I was discharged from hospital, I had the biggest green bag of medication I had ever seen. Principle amongst the host of stuff was Clarithromycin Antibiotics, and a Nasal Rinse.
I haven't had that many antibiotics in my life, but I wasn't that bothered about taking them. You have to take them because of the damage to your nose done by the operation...the surgeons don't want all the mucky things that live up your nose causing infection near the operation site, it can give you Encephalitis or Meningitis amongst other things. So it was with some alarm when I noticed a bit of a rash on my skin one morning. This rash soon turned into unsightly big purple blotches nearly all over my body. A rush visit to the doctors confirmed that I had developed an allergic skin reaction to the Clarithromycin and I had to stop taking it straight away and the doctor prescribed a new antibiotic, Doxycyclin, that I had to keep taking. But guess what, I reacted to the Doxycyclin as well, which came out in round red itchy blotches. I looked hideous and was scratching like mad, and this went on for a couple of weeks. In July the final part of the skin rash puzzle came together when all that rash-y skin started to peel, and all of my arms and torso and some of my legs started peeling off....I looked like a bad attack of sunburn, but without any sun. As I sit here today (15 July) my fingers have started peeling, seriously if you saw me coming towards you, you'd give me a wide birth, I really don't look good at all. Hopefully this will finish soon, because I am sick to death of it.
Then onto the nasal rinse, you have to do it for 6 weeks. Basically it is a saline solution that you mix up, pop in the microwave to warm it up a bit, and shoot it up your nose... it is this stuff Nasal Rinse
At first, it takes a bit of getting used to, you put the nozzle in one nostril and squeeze the bottle, and it shoots salty water up one nostril and down the other...or out the back of your throat. It really isn't pleasant but you have to do it for 6 weeks after your operation to clear out your nasal passages of congealed blood to make sure infection doesn't set in (after the antibiotics have finished) so as you squirt this stuff up your nose, all kinds of bloody mucky nasty stuff comes out of your nose. A necessary evil I suppose.
So there you go, recovery has started, setbacks regarding hideous skin rash....but no tumour any more. But at this point I really couldn't say I felt any better or any worse than I did before, it was praying on my mind exactly whether my Pituitary gland would ever work again, or would it fire up and do it's thing. I was impatient to find out....